question-icon

Suggest treatment for side effects of Risperidone

default
Posted on Fri, 19 May 2017
Question: I am taking resperidone and i now have severe itching and rash, confusion, dry mouth throught when i try to sleep however in the day i have some drooling , I have had a sore throught i thought from a cold i had month or so ago. my hands and feet always real numb so i have to keep moving them to wake them up. I think it is from the respirdone



?
doctor
Answered by Dr. Prof. Kunal Saha (3 hours later)
Brief Answer:
These are known side effects of risperidone

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone through your query carefully and all the mentioned complaints are known side effects of risperidone.

You have correctly guessed that it is from risperidone. So, you need to visit your treating physician at the earliest seeking dose modification or change of medication.

Feel free to write back.

Regards


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Prof. Kunal Saha (1 hour later)
I have seen different pschatrists they do not nlisten to my complaints I thought this service would be a better way to help me with my communication problems - I can never stand up for myself and when I talk it seems as though I get cut off (talked over) and I shut down and just leave my appointments disssatisfied then I think I forgot to tell her this or that as my mind does not keep up so my thoughts get easily distracted and I try to listen and comprehend what they say but I just cannot seem to assert myself. in 2009 I was diagnosed with ADD and I was prescribed many different types of pschytotic drugs that did not help then prescribed Adderrall
but I did not give this a chance so I gave up until around 2014 when I asked my Family Doctor to prescribe me this medicine again so I tryed it (Adderrall) again I realized it was helping with my communication problems I was able to concentrate and interact well with people and my responsibilities of every day life, then in November my Doctor abruptly took me off this medication along with a pain medicine he had also been prescribing me since 2009 Norco. I suffer from many physically disabling conditions - Degenerative disc disease (I have 3 herniated / bulging discs in my lumbar and 4 in my cervical spine along with severe arthritis) Levo-Scoliosis of my spine / upper & lower pereferial Neuropathy / Sciaticia nerve pain / Fibromylagia / pinched nerve in my right elbow / Right knee derangement / Carpal Tunnel Syndrome Left & Right / Muscle atrophy in my Right Arm & Right leg ( my rt. leg is 2 inches longer than left and in1989 my arm was cought in a puller machine and crushed and pulled / I have had concussions one when I was 8 yrs. old I was hospitalized for 3 days and a few others in my life time. / I was born with Ricketts and had to wear hip to shoe (exactly like XXXXXXX Gump) until I was about 4-5 years old. I have been abused Mentally, Physically and Sexually as a child and some as an adult. I was raised thinking my dad was my dad until at 10 yrs. I was told by a cousin that I had different biological father. This I confirmed with my mother at age 12. I was youngest of 7 the only one with brown eyes and much smaller than the others. I however still consider my Dad my Dad (he passede away in1984) and my Bio also is passed away in 1996. I find it much easier to write as I have time to try to convey my problems & feelings with out the pressure of time and disintrest I perceive from the person-Doctor I am trying to convey these things to. I thought that this might be a better way for me to relay my thoughts but I am skeptical as if you can help me or not? Did I just waste my time and money?
doctor
Answered by Dr. Prof. Kunal Saha (6 hours later)
Brief Answer:
A psychologist as well as a psychiatrist needs to look into the things

Detailed Answer:
Thanks for writing back. I have gone vividly through the provided details and understand the dismal situation that you are in. You did not waste your money by posting your query here and I am committed to helping you. Throughout your life you had to suffer hardships in many forms. But being strong and fighting back is sometimes the only option. You have done quite well in such a situation. I am sure that you can do better. You might require some psychological support and a psychologist can help you out. He would be able to administer cognitive behavioral therapy which will help you to cope better with the pain. Narco or pain medication is not a sustainable way out. You also need to see a physical therapist and he would be able to demonstrate to you the right exercises that would help you. The exercise regimens are very important in your case.

As regards the mentioned symptoms, I am quite certain that a dose adjustment or changing the medication could ease you of your symptoms. I would insist you not to presume things. Go to a psychiatrist after you have visited the psychologist. Discuss the issues with him and tell him that you would like a change in medication because of the symptoms. You can try a different psychiatrist in case your present doctor is not cooperative enough.

Feel free to write back.

Regards
Above answer was peer-reviewed by : Dr. Kampana
doctor
Answered by
Dr.
Dr. Prof. Kunal Saha

General & Family Physician

Practicing since :1954

Answered : 4472 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for side effects of Risperidone

Brief Answer: These are known side effects of risperidone Detailed Answer: Thanks for asking on HealthcareMagic. I have gone through your query carefully and all the mentioned complaints are known side effects of risperidone. You have correctly guessed that it is from risperidone. So, you need to visit your treating physician at the earliest seeking dose modification or change of medication. Feel free to write back. Regards